Affordable Access

Publisher Website

Topiramate-induced angle closure with acute myopia, macular striae

Authors
Journal
Oman Journal of Ophthalmology
0974-620X
Publisher
Medknow Publications
Publication Date
Volume
3
Issue
1
Identifiers
DOI: 10.4103/0974-620x.60018
Keywords
  • Case Report
Disciplines
  • Medicine

Abstract

Topiramate is a sulfamate-substituted monosaccharide used in the treatment of seizures, and prophylaxis of migraine. A number of ocular side-effects have been described with use of topiramate, like bilateral angle closure, acute myopia and macular striae. Ultrasound biomicroscopy (UBM) clinches the diagnosis after ruling out other causes of shallow anterior chamber. Previous studies have not demonstrated internal limiting membrane folds presenting as macular striae. We report a case of topiramate-induced acute myopia with angle closure and macular striae in a young adult. This is the first report wherein striae formation after low doses of topiramate and their resolution have been documented by Optical Coherence Tomography (OCT).

There are no comments yet on this publication. Be the first to share your thoughts.